It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Chronic Pain Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 10-04-2012, 02:13 PM   #1
Senior Veteran
(female)
 
Join Date: Jun 2008
Location: United States
Posts: 1,412
nochange HB Usernochange HB Usernochange HB Usernochange HB Usernochange HB Usernochange HB Usernochange HB Usernochange HB Usernochange HB Usernochange HB Usernochange HB User
Oxycontin causes me to throw up

I take oxycontin here and there. Recently, everytime when I take it I throw up.

Any idea why? before, when i started taking it, there was no problem I have never vomited cause of oxycontin.

It happens when I take it with food or without. I just vomit.

WHy is that?

 
Reply With Quote
Sponsors Lightbulb
   
Old 10-04-2012, 04:40 PM   #2
Senior Veteran
(female)
 
Join Date: Mar 2009
Location: East Coast, VA, USA
Posts: 556
Ilovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB User
Re: Oxycontin causes me to throw up

If I may ask a few questions...

When you say you take "here and there"...can you explain that a bit more?

Do you take any other opiates on a regular basis? And what is the prescription for the Oxycontin supposed to be and what milligram is it?

 
Reply With Quote
Sponsors Lightbulb
   
Old 10-04-2012, 10:04 PM   #3
Junior Member
(female)
 
Join Date: Sep 2012
Posts: 21
jamie5538 HB User
Re: Oxycontin causes me to throw up

I have the same thing only I am taking 5/325 percocets, my Doctor gives me phenergan 25mg to make that not happen to me you should tell the Doctor there are things they can give you so that wont happen

 
Reply With Quote
Old 10-04-2012, 11:49 PM   #4
Senior Veteran
(female)
 
Join Date: Jun 2008
Location: United States
Posts: 1,412
nochange HB Usernochange HB Usernochange HB Usernochange HB Usernochange HB Usernochange HB Usernochange HB Usernochange HB Usernochange HB Usernochange HB Usernochange HB User
Re: Oxycontin causes me to throw up

What is phenegran? Please explain. Do you know why it causes us to vomit? I have never had this problem before.

I take 40mg oxycontin 3 times a week, only one pill each time.

 
Reply With Quote
Old 10-05-2012, 04:38 AM   #5
Junior Member
(female)
 
Join Date: Sep 2012
Posts: 21
jamie5538 HB User
Re: Oxycontin causes me to throw up

Phenergan also known as promethazine is a anti-nausea medication, I take it about 25 min. before I need to take a pain pill in the am, sometimes if in real bad pain I take at the same time,together. I can take it up to 3x a day, there are other ones out there but this is the ONLY one that works for me, I have tried compazine with bad results.I don't know why that is we get sick, I just have to take or I couldn't take any pain medication at all without it.

 
Reply With Quote
Old 10-05-2012, 08:14 AM   #6
Senior Veteran
(female)
 
Join Date: Mar 2009
Location: East Coast, VA, USA
Posts: 556
Ilovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB User
Re: Oxycontin causes me to throw up

I used to have issues with Percocet after I had been taking them for a few years...It turns out it was the Acetaminophen in the pills that my stomach just couldn't tolerate any longer.

We easily switched over to OxyIR which is the same short acting Oxycodone without the Acetaminophen...So that is something to try instead of having to take another pill to stop the nausea.

To Nochange...That is an extremely unusual prescription as 40mg of Oxycontin only a few times a week at one time is probably way too much medication in your system.

People are put on Oxycontin (The "contin" means continuous) usually after they have been on a short acting medication (like Percocet )for more than 3 or more months and still have chronic pain and need round the clock treatment.

It is long acting Oxycodone that lasts from 8-12 hours. Unlike Percocet that lasts 4-6 hours.

Are you seeing an actual PM Dr.? The reason I ask is because it's just so strange that they would prescribe this to you to take that way...

So are you not taking any other medication/opiate during the week?

In your case I would think it's all due to it being just way too strong and too much medication hitting your system. And then your body will go into mini withdrawals after having that large amount only a few times a week. It's like a really high roller coaster with really low dips.

There are many other lower choices you can take. There is Oxycontin in 10mg, 15mg, 20mg or even 30mg.

But I would think your Dr., even if they want you on 40mg for a 24 hour period dosing...Would have you take a 20mg in the am...and then 12 hours later take another 20mg...

This way you would get 40mg for the whole day as you are now...but much more smooth release throughout the 24 hours.

Obviously I am NOT a Dr...Just going on being in PM for 11 years now and having taken pretty much every medication out there and have never heard Oxycontin given a few times a week.

 
Reply With Quote
The Following 2 Users Say Thank You to Ilovemycutedog For This Useful Post:
jamie5538 (10-05-2012), Rita27 (10-24-2012)
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:41 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!